MAUDE Adverse Event Report: TEOXANE SA RHA 2; HYALURONIC ACID DERMAL FILLER GEL

TEOXANE SA RHA 2; HYALURONIC ACID DERMAL FILLER GEL
Lot Number 23391EL0
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Skin Infection (4544)
Date of Event 06/25/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
According to the information received, this case seems linked to a skin infection.Skin infections may manifest as abscesses, cellulitis and appear within days after injection.These are well-known and widely documented adverse reactions in the context of hyaluronic acid filler injections.Infections are usually caused by an association of multiple bacteria that invade the wound at the site of injection due to a temporary disruption of the skin barrier.Lack of asepsis during injection and/or posttreatment care and intraoral injections are common etiologies for this complication.Adequate treatment with antibiotics leads to a complete resolution of the symptoms without sequelae.Additionally, the risk of such adverse events is mentioned in the instructions for use of rha 2.
 
Event or Problem Description
This case occurred outside of the usa, in spain.On 09-jul-2024, the spanish subsidiary notified teoxane geneva of an adverse event.According to the information received, a patient was injected on : - 26-mar-2024 with 0.8ml of rha 2 in the tear troughs (current complaint) - 10-apr-2024 with 0.8ml of rha 4 in the cheekbones (rc/2407040) - 10-apr-2024 with 1.4ml of teosyal puresense ultra deep in the cheekbones (rc/2407041) on 25-jun-2024, the patient presented with late nodulation in the malar areas, of moderate intensity.The following day, the patient started an antibiotic treatment (augmentin) for 10 days.On 03-jul-2024 the patient went to the hospital instead of going to the injector's clinic.An ultrasound was performed: in the right malar region several collections were observed (the largest measuring 4x1.2cm, one adjacent measuring 1x1cm with slight hyperechogenicity of the fat, several smaller collections between 0.5 and 0.6cm along the right territory, and a collection with similar characteristics at the right periocular level of 1.9 x 1.2cm).Collections were also observed on the left side of the face (multiple collections of 3.9x1.4cm in the malar region and in the left periocular level).The physician who performed the ultrasound diagnosed possible abscesses.She received im corticosteroid and a drainage of the pus was performed.According to the medical expert contacted, after the treatment with corticosteroids, the patient developed cellulitis and abscesses in the affected region (orbito malar region).On 08-jul-2024 no improvement of the symptoms was noticed.Despite several attempts from the injector, no further information could be retrieved.The last information is that the customer was being monitored by the hospital.Thus, this complaint was considered closed as is.

Brand Name
RHA 2
Common Device Name
HYALURONIC ACID DERMAL FILLER GEL
Manufacturer (Section D)
TEOXANE SA
rue de lyon 105
geneva, 1203
SZ  1203
Manufacturer Contact
omar mounir
rue de lyon 105
geneva, 1203
SZ   1203
MDR Report Key19938709
Report Number3005975625-2024-00448
Device Sequence Number7283411
Product Code LMH
UDI-Device Identifier07640173230021
UDI-Public010764017323002123391EL017250930
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P170002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Lot Number23391EL0
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2024
Initial Report FDA Received Date08/08/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale